Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 64, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 1, 2012, 6:13 PM EDT for Morgan County, West Virginia; Allegany County, Washington County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 6:13 PM EDT (22:13 UTC)
- Expired
- Sep 1, 2012, 8:41 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegany County, MD, Washington County, MD, Morgan County, WV
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
025 WGUS51 KLWX 012213 FFWLWX MDC001-043-WVC065-020115- /O.NEW.KLWX.FF.W.0064.120901T2213Z-120902T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 613 PM EDT SAT SEP 1 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND... NORTHERN MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA... NORTHEASTERN ALLEGANY COUNTY IN WESTERN MARYLAND... * UNTIL 915 PM EDT * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN. TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. LAT...LON 3972 7844 3972 7820 3961 7816 3959 7832 $$ KCS
1 follow-up statement
279 WGUS71 KLWX 020041 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 841 PM EDT SAT SEP 1 2012 MDC001-043-WVC065-020051- /O.CAN.KLWX.FF.W.0064.000000T0000Z-120902T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON MD-MORGAN WV-ALLEGANY MD- 841 PM EDT SAT SEP 1 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN ALLEGANY...NORTHERN MORGAN AND NORTHWESTERN WASHINGTON COUNTIES... RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3972 7844 3972 7820 3961 7816 3959 7832 $$ KCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:07 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 3:07 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 307 PM EDT SAT SEP 1 2012 .SYNOPSIS... A WEAK COLD FRONT WILL STALL SOUTHWEST OF WASHINGTON DC TONIGHT...RETURNING AS A WARM FRONT LATER SUNDAY. ACTIVE WEATHER PATTERN EXPECTED FROM THE REMNANTS OF ISAAC SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. A COLD FRONTAL PASSAGE SHOULD BRING DRIER CONDITIONS AT THE END OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... WEAK FRONTAL BOUNDARY IS CURRENTLY DRAPED NW TO SE ACROSS THE WESTERN CWFA. THIS FRONT WILL CONTINUE TO SLOWLY MOVE SOUTH THIS AFTERNOON AND STALL ACROSS CENTRAL/SOUTH CENTRAL VIRGINIA TONIGHT. THE FRONT WILL BEGIN TO MOVE BACK NORTHWARD BY SUNDAY AFTERNOON AS A WARM FRONT. 500MB ANALYSIS SHOWS A SHEAR AXIS STRETCHING FROM THE NW TO SE PART OF THE CWFA. REGIONAL RADAR LOOPS SHOWS SHOWERS CLUSTERED ALONG THIS FEATURE...ACROSS THE SOUTHERN POTOMAC HIGHLANDS...CENTRAL SHENANDOAH VALLEY AND CENTRAL FOOTHILLS OF NORTHERN VIRGINIA. AT THE SURFACE...SCT CONVECTION HAS STARTED TO FIRE ALONG THE COLD FRONT FURTHER NORTH...WHERE CLOUDS HAVE THINNED AND TEMPS HAVE RISEN INTO THE M/U 80S AND LOWER 90S. THE NORTHERN HALF OF THE CWFA SHOULD BE MORE UNSTABLE AT THE SURFACE THIS AFTERNOON/EVENING...WHERE BETTER HEATING WILL OCCUR. CAPES ARE AROUND 2000 J/KG AND LOW LEVEL LAPSE RATES ARE STEEP. 12Z SOUNDING SHOWED AN INVERTED V STRUCTURE...SO ISOLATED STORMS COULD PRODUCE SOME DAMAGING WIND GUSTS. FURTHER SOUTH...IT HAS RAINED MOST OF THE MORNING INTO THE EARLY AFTERNOON...AND CONDITIONS ARE MORE STABLE. THINK SHOWER COVERAGE WILL BE GREATER...BUT THUNDERSTORMS MAY BE MORE LIMITED...UNLESS CLOUDS BEGIN TO THIN. OVERNIGHT...THE FRONT WILL SETTLE ACROSS THE CWFA WHILE THE MID LEVEL SHEAR AXIS BEGINS TO SHIFT NORTHWARD. HAVE TRIED TO ORIENT POPS ACCORDINGLY. MOISTURE FROM THE REMNANTS OF ISAAC WILL CONTINUE TO PUSH EASTWARD INTO THE MID ATLANTIC THROUGH TOMORROW AND INTERACT WITH THE STALLED FRONT. A GREATER COVERAGE PRECIP IS EXPECTED...SO ADDED LIKELY POPS EVERYWHERE. MAX TEMP FORECAST THIS AFTERNOON HAS BEEN TRICKY. CLOUD COVER HAS HINDERED GOOD HEATING ACROSS THE SOUTH. HOWEVER...IN THE LAST COUPLE OF HOURS...THE CLOUD CANOPY HAS BEGUN TO THIN ACROSS THE NORTHERN HALF OF THE CWFA. WHERE CLOUDS HAVE THINNED OUT...TEMPS IN THE UPPER 80S TO NEAR 90 ARE LIKELY. TOOK BLEND OF TEMPS FOR OVERNIGHT AND TOMORROW. CLOUDS SHOULD HELP TEMPS STAY WARMER OVERNIGHT...AND COOLER DURING THE DAY TOMORROW. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... THE REMNANTS OF ISAAC ARE EXPECTED TO CONTINUE AFFECTING THE MID ATLANTIC INTO WEDNESDAY...PROVIDING FURTHER DROUGHT RELIEF TO THE REGION. THIS TROPICAL AIRMASS WILL BE CAPABLE OF HEAVY RAIN...BUT A LACK OF FORCING SHOULD LIMIT AND POTENTIAL FLASH FLOODING TO THE RATHER LOCALIZED SCALE THROUGH THE SHORT TERM. SUNDAY NIGHT THROUGH MONDAY...WEST TO EAST ORIENTED WARM FRONT AHEAD OF THE EXTRA-TROPICAL REMNANTS OF ISAAC STALLS OVER THE MID ATLANTIC...THE LOCATION OF WHICH REMAINS UNCERTAIN BUT COULD BE INVOF THE MASON-DIXON LINE. THUNDERSTORMS/RAINFALL SHOULD BE CONCENTRATED ACROSS THIS BOUNDARY...THOUGH GOOD CHANCES/LIKELIES EXIST PRETTY MUCH ACROSS THE CWA THROUGH THESE TWO PERIODS. NEAR NORMAL TEMPERATURES...BUT RATHER HUMID WITH SLY FLOW PUMPING TROPICAL AIR ACROSS THE REGION. PWATS 2.0 TO 2.2 INCHES EXPECTED THROUGH THIS TIMEFRAME SO ANY PRECIP WILL BE HEAVY AND LOCALIZED FLASH FLOODING ALONG ESTABLISHED BOUNDARIES WILL BE POSSIBLE. MONDAY NIGHT THROUGH TUESDAY...REMNANTS OF ISAAC ARE EXPECTED TO CONTINUE TO FILL AND OPEN TO A TROUGH. DESPITE THE WEAKENING OF THE REMNANTS...PLENTY OF TROPICAL AIR WILL PERSIST AND AN APPROACHING UPR TROUGH WILL AID DEVELOPMENT. THUS THE ACTIVE WEATHER WILL CONTINUE ACROSS THE MID ATLANTIC. PWATS REMAIN AROUND 2.2 INCHES SO THE HEAVY RAIN/FLASH FLOOD THREAT WILL ALSO REMAIN. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UPPER TROUGH APPROACHES THE ERN CONUS WEDNESDAY AND PUSHES EAST IN THE FRIDAY TIMEFRAME. THEREFORE THE ACTIVE WEATHER IS EXPECTED TO CONTINUE FOR THE SECOND HALF OF THE WORK WEEK. TEMPERATURES REMAIN AT OR JUST ABOVE NORMAL THROUGH THE EXTENDED. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... GREATEST COVERAGE OF SHRA/TSRA SHOULD BE ACROSS THE KCHO TERMINAL LATE THIS AFTERNOON. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. PATCHY FOG IS EXPECTED MAINLY AT KCHO AND KMRB OVERNIGHT. MODEL GUIDANCE IS SHOWING SOME LOWERING OF CIGS WITH THE EASTERLY FLOW TOWARDS DAWN SUNDAY. HOWEVER...WILL NOT INCLUDE FOR NOW. PRECIP WILL BECOME MORE WIDESPREAD DURING THE DAY TOMORROW...AND MVFR VSBYS ARE ANTICIPATED. ONGOING PRECIPITATION EVENT FROM THE REMNANTS OF ISAAC CONTINUE SUNDAY NIGHT THROUGH THE MIDDLE PART OF NEXT WEEK. SFC FLOW WILL MAINLY BE SLY WITH MVFR/IFR CONDS EXPECTED IN THE SHRA/TSRA. && .MARINE... THICKER CLOUD COVER HAS LIMITED MIXING OVER THE WATERS THIS AFTERNOON AND SPEEDS HAVE MOSTLY REMAINED AOB 10 KT. IN THE LAST FEW HOURS...THE CLOUD CANOPY HAS THINNED ACROSS THE NORTHERN BAY. BETTER MIXING MAY OCCUR...WITH GUSTS AROUND 15 KT FOR THE REMAINDER OF THE AFTERNOON. SCT SHRA/TSRA WILL ALSO BE POSSIBLE THROUGH THE OVERNIGHT HOURS. PRECIP WILL BECOME MORE WIDESPREAD TOMORROW. SELY FLOW SUNDAY NIGHT INTO MONDAY...INCREASING TO 15 TO 20 KT... PARTICULARLY UP THE TIDAL POTOMAC. THEREFORE SMALL CRAFT ADVISORY FOR PORTIONS OF THE WATERS MAY BE NEEDED FOR MONDAY...POSSIBLY INTO MONDAY NIGHT. ELY TO SLY FLOW THEN THROUGH MIDWEEK AS REMNANTS OF ISAAC APPROACH FROM THE WEST. SHOWERS AND THUNDERSTORMS ACROSS THE WATERS THROUGH THIS PERIOD. && .TIDES/COASTAL FLOODING... SOUTHEASTERLY FLOW IN ADVANCE OF THE REMNANTS OF ISAAC WILL INCREASE WATER LEVELS TO PERHAPS ONE FOOT ABOVE ASTRONOMICAL PREDICTION SUNDAY NIGHT INTO THE MIDDLE PART OF NEXT WEEK. AS OF NOW...ANY COASTAL FLOOD THREAT WOULD BE MINOR AND AT SENSITIVE SITES. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BAJ/NWL NEAR TERM...NWL SHORT TERM...BAJ LONG TERM...BAJ AVIATION...BAJ/NWL MARINE...BAJ/NWL TIDES/COASTAL FLOODING...BAJ
Hazardous weather outlook, Sep 1, 6:03 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 603 PM EDT SAT SEP 1 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021215- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 603 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FEW THUNDERSTORMS THIS AFTERNOON MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING SUNDAY NIGHT THROUGH TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED OVER PORTIONS OF THE WATERS MONDAY. MINOR COASTAL FLOODING IS POSSIBLE MONDAY INTO THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY...HOWEVER PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021215- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 603 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FEW THUNDERSTORMS THIS AFTERNOON MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. THESE STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY...HOWEVER PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 1, 3:42 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 342 PM EDT SAT SEP 1 2012 MDZ003-WVZ051-052-012045- WASHINGTON MD-MORGAN WV-BERKELEY WV- 342 PM EDT SAT SEP 1 2012 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND BERKELEY COUNTIES... AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF JOHNSONTOWN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MARTINSBURG. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3954 7778 3937 7801 3959 7833 3971 7814 TIME...MOT...LOC 1942Z 325DEG 11KT 3957 7810 KCS
Special weather statement, Sep 1, 4:17 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 PM EDT SAT SEP 1 2012
MDZ003-004-012115-
FREDERICK MD-WASHINGTON MD-
417 PM EDT SAT SEP 1 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK AND WASHINGTON COUNTIES...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LONG MEADOW...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE HAGERSTOWN...MUNICIPAL STADIUM...
WOLFSVILLE AND THURMONT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3966 7730 3946 7746 3968 7787 3973 7784
3972 7747
TIME...MOT...LOC 2017Z 311DEG 14KT 3971 7771
KCSLocal storm report, Sep 1, 4:42 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 3 ENE SMITH CROSSROADS 39.59N 78.18W
09/01/2012 E1.00 INCH MORGAN WV PUBLIC
TREE BRANCHES DOWN
&&
EVENT NUMBER LWX1201143
JACKSONSpecial weather statement, Sep 1, 5:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 548 PM EDT SAT SEP 1 2012 MDZ003-502-WVZ051-012245- WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD- 548 PM EDT SAT SEP 1 2012 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...MORGAN AND CENTRAL AND EASTERN ALLEGANY COUNTIES... AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF FOREST PARK...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE VALLEY VIEW. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3967 7814 3953 7828 3967 7841 3973 7829 TIME...MOT...LOC 2148Z 314DEG 5KT 3967 7831 KCS
Special weather statement, Sep 1, 5:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 PM EDT SAT SEP 1 2012
MDZ003>005-012245-
FREDERICK MD-WASHINGTON MD-CARROLL MD-
553 PM EDT SAT SEP 1 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK...WASHINGTON AND CARROLL
COUNTIES...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RINGGOLD...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE WOLFSVILLE AND THURMONT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3961 7726 3943 7748 3971 7766 3973 7764
3973 7747
TIME...MOT...LOC 2152Z 324DEG 14KT 3969 7755
KCSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:42 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 63 min |
| Sep 1, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 51 min |
| Sep 1, 4:36 PM EDT | Flash Flood Warning | LWX | Morgan | 3 hr |
| Sep 1, 4:47 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 43 min |
| Sep 1, 5:48 PM EDT | Special Weather Statement | LWX | Morgan | 57 min |
| Sep 1, 4:17 PM EDT | Special Weather Statement | LWX | Washington | 58 min |
| Sep 1, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 39 min |
| Sep 1, 5:53 PM EDT | Special Weather Statement | LWX | Frederick | 52 min |
| Sep 1, 6:42 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 63 min |
| Sep 1, 7:19 PM EDT | Severe Thunderstorm Warning | LWX | Carroll | 9 min |
Nearby
Flash Flood Warnings in Maryland, 2012Flash Flood Warnings in West Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.